nephrotic syndrome and cyclosporin

Posted , 7 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Hi i have posted on here before about my history of Nephrotic Syndrome,

After a course of Prednisolone in Jan 2008 i am now relapsing AGAIN....

The dr's have decided to try Cyclosporin Treatment over 2 years and i am very scared about the side effects.

I have had years of depression, weight gain, moon face and other side effects from the steroids and feel this new drug may suit my body better.

Would like to know if anyone else have tried any other treatments for N.Syndrome or Cyclosporin before??

Many Thanks

Nia

0 likes, 8 replies

8 Replies

  • Posted

    Hi

    I have been on cyclosporin since my kidney transplant. It does the job as in it suppresses the immune system and i have had no rejection but I am afraid they do have side affects. Until the dose is right for your body, sometimes you get tingling lips and shakes but the main side affect I hate is hair growth. You get increased hair growth everywhere and I mean everywhere so as a woman especially it is not pleasant. You cant have grapefruit juice whilst on them and they smell awful but thats about it.

    Hope that helps

  • Posted

    Hello,

    I take prednisilone and lots of other drugs. I was depressed when I grew a blond moustache. My hairdresser told me to try a home wax facial treatment which works well and doesn't hurt (it's like taking off a well stuck plaster). Bizzarely, the hair on my legs has practically stopped growing!

  • Posted

    ... I also take cellcept which is another immunodepresseur. Which you take depends on the sort of nephrotic syndrome you have. They don't know with mine so treat me for two sorts at once. I also had a heart attack due to blood clots so take lots of other drugs for this plus calcium, vitamin D, anti ostioporosis pills....I haven't had any real side effects exect the moustache!
  • Posted

    Hi, if you worry about the side effect by the Immunosuppressive drugs, why not try natural remedies. We have forty years experience in treating steroids-dependent/resistant Nephrotic Syndrome children and adults with ancient Chinese remedies that don't have the bad side effects like steroids or other Immunosuppressive drugs. we have high success rate in getting NS patients free of the disease. You can find out more information on HongXing TCM Clinic 's website. Thanks.
  • Posted

    Hi Nia,

    I have tried Cyclosporin and they worked with steroids for a while then I had a relapse. Then Mycophenolate, i relapsed too, so tried levamisole and that did nothing. The last thing I tried was cyphosphamaide and that was in September. I am still in remission and only taking 2.5mg steroides.

    Let me know how you get on as all treatments affect everyone differently.

    Amanda xx

  • Posted

    I've had no side effects from cyclosporine at all, it's as if I was taking a sugar pill (nothing). I recommend it but don't rely on medications because they don't help you as much as they are said to. You need to change your diet, exercise and acquire a more sound mind. It's a way of life.

    I'm 19, UK. Athlete/ artist/ bodybuilder. Studying law at university. Philosophy addict.

    I also got rid of Nephrotic Syndrome over a period of about 3 years.

    For any specific info on anything then do ask.

  • Posted

    I also take Ciclosporine and have experienced minimal side effects other than it decreasing my GFR so we had to change the dosage. They do have  a smell to them. My Nephrologist indicated there could be a number of side effects but thus far nothing, Good luck with it.
  • Posted

    I had 8 years of prednisone, no luck just relapse after relapse. Switched doctors he prescribed cyclosporine and no relapse for 20 years but I do have to take blood pressure medicine now after all the years of taking Prednisone but feel great. Let me know how it goes

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

www.pharmacy24.com.ua
newnav-down - qqmovies.info newnav-up - qqmovies.info